Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 60, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 22, 2008, 12:23 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2008, 12:23 PM CDT (17:23 UTC)
- Expired
- Sep 23, 2008, 12:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 221723
FFWSJU
PRC001-007-009-015-019-023-025-035-037-039-041-043-045-047-055-057-
059-063-067-069-073-075-077-079-081-083-085-093-095-097-103-105-107-
109-111-113-121-123-125-129-133-141-149-151-153-222315-
/O.NEW.TJSJ.FF.W.0060.080922T1723Z-080922T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
123 PM AST MON SEP 22 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR ALL OF PUERTO RICO EXCEPT THE NORTHERN
INTERIOR AND THE NORTH COAST...
* UNTIL 715 PM AST
NWS SERVICE DOPPLER RADAR AND RECENT SATELLITE PHOTOS INDICATED
CLUSTERS OF THUNDERSTORMS OCCURRING ACROSS THE NEAR AND OFFSHORE
CARIBBEAN WATERS...MOVING NORTHWARD AROUND 10 MPH...AND INTO SOUTH
CENTRAL COASTAL MUNICIPALITIES OF PUERTO RICO. THIS TREND OF HEAVY
RAINFALL MOVING NORTHWARD INTO THE ISLAND IS EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS. THE ENTIRE SOUTH HALF OF THE ISLAND HAS
BEEN AFFECTED WITH VERY HIGH RAINFALL ACCUMULATIONS AND MAJOR
FLOODING IN THE PAST 24 HOURS...AND ANY ADDITIONAL HEAVY RAINS WILL
WORSEN FLOOD AND SOIL CONDITIONS.
MUDSLIDES WILL ALSO BECOME LIKELY AGAIN THROUGH THIS
EVENING IN AREAS OF STEEP TERRAIN. RESIDENTS AND VISITORS ACROSS
THESE PORTIONS OF THE ISLAND SHOULD REMAIN ON HIGH ALERT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1822 6718 1829 6669 1825 6644 1828 6621
1827 6562 1824 6556 1796 6589 1792 6623
1795 6665 1792 6722
$$
AAS/OB1 follow-up statement
000
WGCA52 TJSJ 222303
FFWSJU
PRC001-007-009-015-019-023-025-035-037-039-041-043-045-047-055-057-
059-063-067-069-073-075-077-079-081-083-085-093-095-097-103-105-107-
109-111-113-121-123-125-129-133-141-149-151-153-230515-
/O.EXT.TJSJ.FF.W.0060.000000T0000Z-080923T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
703 PM AST MON SEP 22 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE FLASH
FLOOD WARNING EARLIER ISSUED FOR ALL OF PUERTO RICO EXCEPT THE
NORTHERN INTERIOR AND THE NORTH COAST...
* UNTIL 115 AM AST TUESDAY
NWS SERVICE DOPPLER RADAR AND RECENT SATELLITE PHOTOS INDICATED
CLUSTERS OF THUNDERSTORMS OCCURRING ACROSS THE NEAR AND OFFSHORE
CARIBBEAN WATERS...MOVING NORTHWARD AROUND 10 MPH...AND INTO SOUTH
CENTRAL COASTAL MUNICIPALITIES OF PUERTO RICO. THIS TREND OF HEAVY
RAINFALL MOVING NORTHWARD INTO THE ISLAND IS EXPECTED TO CONTINUE
THROUGH THE LATE EVENING HOURS. THE ENTIRE SOUTH HALF OF THE ISLAND
HAS BEEN AFFECTED WITH VERY HIGH RAINFALL ACCUMULATIONS AND MAJOR
FLOODING IN THE PAST 24 HOURS...AND ANY ADDITIONAL HEAVY RAINS WILL
WORSEN FLOOD AND SOIL CONDITIONS.
MUDSLIDES WILL ALSO BECOME LIKELY AGAIN THROUGH THIS
EVENING IN AREAS OF STEEP TERRAIN. RESIDENTS AND VISITORS ACROSS
THESE PORTIONS OF THE ISLAND SHOULD REMAIN ON HIGH ALERT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1822 6718 1829 6669 1825 6644 1828 6621
1827 6562 1824 6556 1796 6589 1792 6623
1795 6665 1792 6722
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:06 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 22, 12:06 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
106 PM AST MON SEP 22 2008
.UPDATE..PERSISTENT SHOWERS AND THUNDERSTORMS ARE CONTINUING TO
AFFECT SOUTHERN AND INTERIOR SECTIONS OF PUERTO RICO...AS WELL AS
THE U.S. VIRGIN ISLANDS THIS AFTERNOON. EXPECT A SLOW CONTINUED
NORTHWARD PROGRESSION OF THE CONVECTION SOUTH OF PUERTO RICO
THROUGH THE AFTERNOON HOURS...BRINGING POTENTIALLY FLOODING
RAINFALL AND THE POSSIBILITY OF MUDSLIDES TO SECTIONS OF THE LOCAL
ISLANDS. DUE TO CONTINUED RAINFALL...WILL LIKELY EXTEND THE FLASH
FLOOD WARNING FOR MUCH OF PUERTO RICO THROUGH THE EVENING HOURS
BEFORE IT EXPIRES AT 130 PM AST. PERSISTENT CLOUD COVER AND
POCKETS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TO LINGER
ACROSS PUERTO RICO THROUGH MUCH OF TUESDAY...BEFORE A MORE RAPID
MOVEMENT OF THIS AREA OF DISTURBED WEATHER NORTHWARD BEGINS TO
TAKE PLACE ON WEDNESDAY.
&&
.AVIATION...A PERSISTENT CLOUD DECK OF OVC050-080 IS EXPECTED TO
REMAIN ACROSS ALL THE LOCAL TAF SITES...EXCLUDING TKPK AND
TNCM...THROUGH THE EVENING AND OVERNIGHT HOURS. EMBEDDED SHOWERS
AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING TEMPORARY MVFR
AND BRIEF IFR CONDITIONS ACROSS PR AND THE VI THROUGH AT LEAST 12Z
TUESDAY MORNING...BEFORE CONDITIONS IMPROVE SOMEWHAT DURING THE
AFTERNOON HOURS TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 611 AM AST MON SEP 22 2008/
SYNOPSIS...AT UPPER LEVELS...WEAK LOW PRESSURE AND LIGHT WINDS
WILL SLOWLY GIVE WAY TO A RIDGE BUILDING FROM THE SOUTHEAST
THURSDAY. HIGH PRESSURE OVER THE LOCAL AREA WILL BE REPLACED BY A
VIGOROUS LOW ALSO FROM THE SOUTHEAST BY THE FOLLOWING MONDAY.
AT MID LEVELS...A WEAK LOW PRESSURE OVER PUERTO RICO WILL DRIFT
NEARLY NORTH ALONG 70 WEST WHILE HIGH PRESSURE BUILDS IN FROM THE
NORTHEAST. A WEAK INVERTED TROUGH WILL MOVE FROM THE EAST OVER THE
LOCAL AREA OVER THE WEEKEND AND HIGH PRESSURE WILL MOVE NORTHWARD
INTO THE ADJACENT ATLANTIC. HIGH PRESSURE WILL THEN DOMINATE THE
WESTERN ATLANTIC TO THE COAST OF AFRICA NEXT WEEK. EXTENSIVE
MOISTURE AT MID LEVELS WILL LEAVE THE AREA ON WEDNESDAY FOLLOWING
THE LOW PRESSURE.
AT LOWER LEVELS...LOW PRESSURE EMBEDDED IN A TROPICAL WAVE IS
BRINGING VAST QUANTITIES OF MOISTURE TO THE LOCAL AREA...
PRINCIPALLY ON THE EAST SIDE OF THE TROPICAL WAVE AXIS WHICH
STRETCHES NORTHEAST-SOUTHWEST ACROSS THE MONA PASSAGE. THIS LOW IS
EXPECTED TO DEVELOP SLOWLY AND MOVE NORTH NORTHWEST AT FIRST AND
THEN NORTH ALONG THE 70TH MERIDIAN THROUGH SATURDAY. MOIST
SOUTHEAST FLOW WILL CONTINUE AT LOWER LEVELS UNTIL THURSDAY. AT
WHICH TIME A RIDGE OF HIGH PRESSURE TO THE NORTH WILL CAUSE FLOW
TO BECOME MORE EAST NORTHEAST UNTIL NEXT WEEK.
DISCUSSION...MOISTURE CONTINUES TO STREAM NORTH OVER PUERTO
RICO...VIEQUES AND CULEBRA. THE U.S. VIRGIN ISLANDS REMAIN ON THE
FRINGE AS THE BAND OF MOISTURE MOVES VERY SLOWLY TO THE WEST.
STORM TOTAL RAINFALL AMOUNTS HAVE EXCEEDED 20 TO 30 INCHES IN
PARTS OF SOUTHEAST PUERTO RICO WHERE RIVERS ARE WELL ABOVE FLOOD
STAGE. BANDS OF THUNDERSTORMS WERE NOTED OVER AND WEST OF SOUTHERN
YAUCO TO CABO ROJO WITH TOPS IN EXCESS OF 50 THOUSAND FEET. TOPS
IN EXCESS OF 60 TO 70 THOUSAND FEET WERE NOTED SOUTH OF THE
FORECAST AREA. THESE AREAS ARE MOVING VERY LITTLE. AS SOLAR
HEATING INCREASES EXPECT MORE CONVECTION TO SPREAD ACROSS MOST OF
THE FORECAST AREA...MAINLY WEST OF THE U.S. VIRGIN ISLANDS.
HEAVIER RAINS ARE ALSO LIKELY TO BE EXPERIENCED IN THE NORTHWEST
WHERE LITTLE PRECIPITATION HAS FALLEN AS OF NOW...AND IN THE AREAS
NORTH OF THE CORDILLERA CENTRAL. BECAUSE THIS SYSTEM IS MOVING SO
SLOWLY THE POTENTIAL FOR FLOODING IS VERY HIGH AND THAT FLOODING
WILL BE...AND INDEED ALREADY IS...MORE SERIOUS THAN ANY THAT HAS
OCCURRED IN RECENT MEMORY. FOR THE EARLY PART OF THE MORNING
HOWEVER...EXPECT THE WORST FLOODING TO BE IN SOUTHWEST PUERTO
RICO... ALTHOUGH FLOOD WATERS FROM PREVIOUS RAINS IN SOUTHEAST
PUERTO RICO WILL ALSO BE SEVERE.
SHOWERS AND THUNDERSTORMS WILL DIMINISH SLOWLY TONIGHT AND
TOMORROW...BUT WILL BE SCATTERED THROUGH THE AREA AT LEAST THROUGH
WEDNESDAY. 10 TO 20 INCHES ARE EXPECTED IN PARTS OF CENTRAL AND
WESTERN SECTIONS OF PUERTO RICO TODAY THROUGH TONIGHT. EXPECT THAT
THE FLASH FLOOD WATCH WILL BE DROPPED LATER THIS MORNING FOR THE
U.S. VIRGIN ISLANDS AS THE FOCUS OF CONVECTION SHIFTS WESTWARD.
TEMPERATURES WILL BE MODERATE TODAY...DESPITE SOUTH FLOW DUE TO
RAIN AND CLOUDS. HAVE LOWERED MAX TEMPS SEVERAL DEGREES.
YESTERDAYS HIGH IN SAN JUAN WAS ONLY 81...BUT BREAKS MAY ALLOW
WARMER TEMPERATURES TODAY.
AVIATION...CONSIDERABLE CLOUDINESS WILL COVER THE LOCAL FLYING
AREA TODAY AS AN ELONGATED AREA OF DISTURBED WEATHER ASSOCIATED WITH
A STRONG TROPICAL WAVE CONTINUES TO AFFECT THE LOCAL REGION AT
LEAST THROUGH TONIGHT. THE MAIN AXIS OF ACTIVITY EXTENDED
NORTHWARD FROM THE SOUTHERN CARIBBEAN ACROSS PORTIONS OF
SOUTHWESTERN AND SOUTH CENTRAL PUERTO RICO AND THE U.S. VIRGIN
ISLANDS THIS MORNING. EXPECT MAINLY MVFR CONDITIONS ACROSS MOST
TAF SITES DURING THE MORNING HOURS WITH EXTENSIVE MOUNTAIN OBSCURATIONS. TJPS
MAY EXPERIENCE BRIEF PERIODS OF IFR CONDITIONS IN HEAVY SHOWERS
AND STRONG THUNDERSTORMS FROM 10-14Z. TJBQ WILL EXPERIENCE MAINLY
VFR CONDITIONS FROM 10-16Z...WITH BRIEF PERIODS OF MVFR CONDITIONS
AFTER 16Z. VFR CONDITIONS WILL PREDOMINATE IN THE U.S. VIRGIN
ISLANDS AND EASTERN LEEWARDS. WOULD EXPECT HEAVY ICING ABOVE THE
FREEZING LEVEL AT 15 THOUSAND FEET.
MARINE...BANDS OF THUNDERSTORMS CONTINUE TO MOVE ACROSS THE
CARIBBEAN AND INTO PUERTO RICO. SOME OF THESE MAY CONTAIN
WATERSPOUTS. SEVERAL TVS SIGNATURES WERE SEEN EARLIER THIS MORNING
ON NATIONAL WEATHER SERVICE DOPPLER RADAR AND SOME TRANSIENT MESO CYCLONES
ALSO APPEAR. SEAS...FROM BUOY OBSERVATIONS...HAVE NOT RISEN AS
MUCH AS EXPECTED BECAUSE THE SYSTEM HAS BEEN VERY SLOW TO DEVELOP.
THEREFORE THE HIGH SURF ADVISORY HAS BEEN DROPPED AND THE WAVE
HEIGHT FORECAST HAS BEEN LOWERED. NEVERTHELESS WAVES AT BUOY 41043
NORTH OF SAINT THOMAS HAVE BEEN APPROACHING 7 FEET EVEN THOUGH
WINDS REMAIN BELOW 20 KNOTS FOR THE TIME BEING. WINDS ELSEWHERE IN
THE AREA...EXCEPT IN THE IMMEDIATE VICINITY OF STRONG
THUNDERSTORMS...HAVE BEEN LESS THAN THIS. MARINERS SHOULD BE
VIGILANT...ESPECIALLY IN THE ATLANTIC WATERS...FOR THE POTENTIAL
DEVELOPMENT OF THIS SYSTEM AND BE READY TO SEEK SAFE HARBOR. GUSTY
WINDS WILL BE ENCOUNTERED NEAR THUNDERSTORMS AND GUSTS COULD
EXCEED 35 KNOTS IN VERY LOCAL AREAS.
HYDROLOGY...AT 6 AM AST SOME RIVERS ACROSS SOUTHEAST AND SOUTHERN
PUERTO RICO WERE AS MUCH AS 14 FEET ABOVE FLOOD LEVEL...ALTHOUGH
SOME OF THESE ARE GOING DOWN. SOME HOWEVER ARE STILL RISING...
ESPECIALLY IN THE SOUTHWEST WHERE THE HEAVIEST RAINS WERE
OCCURRING AT THE MOMENT. ALL OF PUERTO RICO IS STILL SUBJECT TO
FLASH FLOODING...AND FLOODING WILL LIKELY OCCUR IN AREAS WHERE
NONE HAS OCCURRED SO FAR...NAMELY THE NORTH CENTRAL AND NORTHWEST
SECTIONS OF PUERTO RICO LATER THIS MORNING AND THIS AFTERNOON.
CURRENTLY RIO PORTUGUES...RIO GUAYANILLA... RIO GUANAJIBO...RIO
GRANDE DE ARECIBO...RIO CERRILLOS...RIO INABON... RIO GURABO...
RIO MARIN...RIO MAUNABO...RIO GUAYANES AND RIO GRANDE DE LOIZA ARE
ALL IN FLOOD AT SOME POINT. AS RAINS CONTINUE TO SPREAD
NORTH...FEW OF THESE RIVERS WILL RETURN BELOW FLOOD STAGE SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 77 88 77 / 100 80 80 30
STT 85 78 87 78 / 90 60 60 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR CENTRAL
INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
INTERIOR.
VI...NONE.
&&
04/70/Hazardous weather outlook, Sep 22, 8:54 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 954 AM AST MON SEP 22 2008 AMZ710>750-PRZ001>013-231415- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 954 AM AST MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF DISTURBED WEATHER WILL CONTINUE TO BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO MUCH OF PUERTO RICO TODAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO...INCLUDING CULEBRA AND VIEQUES UNTIL AT LEAST 8 PM AST. BETWEEN 10 AND 20 INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS SECTIONS OF SOUTHERN PUERTO RICO OVER THE PAST 24 HOURS...AND AN ADDITIONAL 4 TO 8 INCHES OF RAINFALL WILL BE POSSIBLE TODAY. WIDESPREAD FLOODING IS ALREADY OCCURRING...AND IS EXPECTED TO PERSIST THROUGHOUT THE DAY...WITH THE POSSIBILITY OF LANDSLIDES IN AREAS OF STEEP TERRAIN. IN ADDITION...ROUGH MARINE CONDITIONS ARE EXPECTED ACROSS THE LOCAL COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DUE TO VERY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLOODING ACROSS PUERTO RICO...WITH LANDSLIDES POSSIBLE IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY. AMZ720-730-VIZ001-002-231415- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 954 AM AST MON SEP 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF DISTURBED WEATHER WILL CONTINUE TO BRING PERIODS OF MODERATE TO HEAVY RAINFALL TO SECTIONS OF THE U.S. VIRGIN ISLANDS TODAY. DUE TO ALREADY SATURATED SOILS...THERE IS A HIGH POTENTIAL FOR FLOODING ACROSS THE LOCAL ISLANDS TODAY IN ADDITION TO THE POSSIBILITY FOR LANDSLIDES IN AREAS OF STEEP TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DUE TO VERY SATURATED SOILS...ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY LEAD TO FLOODING ACROSS THE U.S. VIRGIN ISLANDS...WITH LANDSLIDES POSSIBLE IN AREAS OF STEEP TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY. SR
In the hours before
Special weather statement, Sep 22, 11:37 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1237 PM AST MON SEP 22 2008 PRZ002>004-006-007-009>011-221800- CAGUAS PR-COAMO PR-CAYEY PR-AIBONITO PR-ADJUNTAS PR-SABANA GRANDE PR- SAN GERMAN PR-SAN LORENZO PR-YAUCO PR-VILLALBA PR-LAS PIEDRAS PR- GUAYANILLA PR-ARROYO PR-PATILLAS PR-MAUNABO PR-GUAYAMA PR-GUANICA PR- HUMACAO PR-JUANA DIAZ PR-PONCE PR-CABO ROJO PR-SALINAS PR- SANTA ISABEL PR-PENUELAS PR-YABUCOA PR-LAJAS PR- 1237 PM AST MON SEP 22 2008 ...THUNDERSTORMS WITH HEAVY RAIN BEGINNING TO MOVE ASHORE ALONG SOUTH CENTRAL COAST OF PUERTO RICO... AT 12:30 PM...NWS SERVICE DOPPLER RADAR AND RECENT SATELLITE PHOTOS INDICATED CLUSTERS OF THUNDERSTORMS OCCURRING ACROSS THE NEAR AND OFFSHORE CARIBBEAN WATERS...MOVING NORTHWARD AROUND 10 MPH...AND INTO SOUTH CENTRAL COASTAL MUNICIPALITIES OF PUERTO RICO. THIS TREND OF HEAVY RAINFALL MOVING NORTHWARD INTO THE ISLAND IS EXPECTED TO CONTINUE THROUGHOUT THE AFTERNOON...AND MAY ALSO BEGIN TO SPREAD ACROSS SOUTHEAST SECTIONS OF THE ISLAND. THE ENTIRE SOUTH HALF OF THE ISLAND HAS BEEN AFFECTED WITH VERY HIGH RAINFALL ACCUMULATIONS AND MAJOR FLOODING IN THE PAST 24 HOURS...AND ANY ADDITIONAL HEAVY RAINS WILL WORSEN FLOOD AND SOIL CONDITIONS ACROSS THE SOUTH... SOUTHWEST...AND SOUTHEAST COASTAL MUNICIPALITIES...AND ALONG THE SOUTHERN SLOPES OF THE CORDILLERA. MUDSLIDES WILL ALSO BECOME LIKELY AGAIN THROUGH THIS EVENING IN AREAS OF STEEP TERRAIN. RESIDENTS AND VISITORS ACROSS THESE PORTIONS OF THE ISLAND SHOULD REMAIN ON HIGH ALERT. LIGHTER RAIN AMOUNTS ARE EXPECTED TO SPREAD ACROSS THE NORTH HALF OF THE ISLAND THIS AFTERNOON AND EVENING...WHERE MANY RIVER SYSTEMS ARE OUT OF THEIR BANKS. RIVER AND STREAM FLOODING WILL THEREFORE REMAIN PROBLEMATIC ACROSS NORTH SECTIONS OF THE ISLAND INTO TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:43 PM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Sep 22, 1:13 AM CDT | Special Marine Warning | JSJ | 92 min | |
| Sep 22, 7:15 AM CDT | Areal Flood Warning | JSJ | 12 hr | |
| Sep 22, 8:07 AM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Sep 22, 1:24 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 22, 3:46 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Sep 22, 4:16 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.